MAUDE Adverse Event Report: ETHICON INC. PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC

ETHICON INC. PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC
Catalog Number PHSM1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Hernia (2240)
Date of Event 01/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Operative reports: operative report (b)(6) 2014.Clinical history: patient presented with pain in the left inguinal region for several weeks, worsened by change of position and physical exertion.Ultrasound confirmed a left femoral hernia that was uncomplicated.Operative technique: patient under general anaesthesia in supine position.Approximately 5 cm incision parallel to the left inguinal arch.Dissection of the cord after division of the external oblique aponeurosis.No hernial sac found during cord dissection.Opening of the transversalis fascia and reduction of a small femoral hernia.Placement of a phs-type prosthesis fixed to the pubic tubercle, to the inguinal ligament and to the conjoint tendon with interrupted prolene 3/0 sutures.Haemostasis checked.Closure of the external oblique aponeurosis with a running vicryl 2/0 suture.Interrupted vicryl 2/0 sutures in the subcutaneous tissue.Monocryl 3/0 resorbable suture to the skin.Steri-strips.Dressing.On (b)(6) 2014: reason for admission: surgical management of a symptomatic left femoral hernia.Medical history: suspected ehlers/danlos disease (joint laxity, fragile skin, visible chest vessels, repeated bleeding problems, bruising, heavy menorrhagia in adolescence, multiple postpartum hemorrhages, bleeding after dental extraction).History of illness: the patient consulted for left inguinal pain evolving for 3 weeks, worse when standing and after exertion.Ultrasound confirmed a symptomatic uncomplicated left femoral hernia and an asymptomatic, uncomplicated right inguinal hernia.Indication for left femoral hernia repair with placement of a non-resorbable prosthesis.Procedure: surgery performed on (b)(6) 2014 by the surgeon: left femoral hernia repair with placement of a prosthesis via open approach.Postoperative course: uncomplicated.Discharge: the patient was discharged the day after surgery.Discharge medications/instructions included: resume usual treatment paracetamol 1 g every 6 hours as needed contramal 50 mg every 6 hours as needed lovenox 0.4 ml: one injection daily for 6 days with platelet count monitoring twice weekly during treatment nurse visits at home for dry dressing care every 2 days until complete healing follow-up: patient to be reviewed by her surgeon in one month.Conclusion: left femoral hernia repair with placement of a prosthesis on (b)(6) 2014.Bilateral femoral hernia.Suspected ehlers/danlos disease under investigation.
 
Event or Problem Description
It was reported that a patient underwent a femoral hernia repair procedure (b)(6) 2014.Postoperative course was uncomplicated.The patient was discharged the day after surgery with medications.The patient developed a recurrent left inguinal hernia that was confirmed on ultrasound and underwent a repair on (b)(6) 2015.Current patient status: severe pain in the left inguinal area (two hernia meshes overlapping).The pains that required management at the university hospital pain centre are on the left, where the two prostheses overlap.Recurrence.Quality of life extremely degraded.Life on hold, and it is getting worse.These prostheses have been in place for 10 years and i have been struggling ever since.Sometimes the pain level is extreme.Daily suffering requiring use of versatis patches, analgesics, psychological follow-up.Use of peristeen plus laxatives.Antihistamines, anxiolytics and hypnotics.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: h4.Additional information: h6.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.

Brand Name
PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
J-PAC
25 centre road
somersworth NH 03878
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24283550
Report Number2210968-2026-01396
Device Sequence Number18607429
Product Code FTL
UDI-Device Identifier10705031048997
UDI-Public(01)10705031048997(17)190131(10)26816-06
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberPHSM1
Device Lot Number26816-06
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer04/14/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown